Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 275, NWS Philadelphia/Mount Holly

August 28, 20205 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 28, 2020, 3:56 PM EDT for 5 counties in Pennsylvania. It was in force for 49 min. 31 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2020, 3:56 PM EDT (19:56 UTC)
Expired
Aug 28, 2020, 4:45 PM EDT
In force
49 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 4:03 PM EDTTSTM WND DMG1 Sse Franconia Twp, PADOWNED POWER LINES IN VICINITY OF LOWER ROAD. TIME ESTIMATED FROM RADAR.
Aug 28, 4:05 PM EDTTSTM WND DMG1 Nw Fricks, PANUMEROUS REPORTS OF TREES AND WIRES DOWN BETWEEN TELFORD AND CHALFONT, WITH WIDESPREAD POWER OUTAGES. TIME ESTIMATED FROM RADAR.
Aug 28, 4:08 PM EDTTSTM WND DMGLansdale, PADOWNED TREE ON TOWAMENCIN AVENUE NEAR SECOND STREET. TIME ESTIMATED FROM RADAR.
Aug 28, 4:12 PM EDTTSTM WND DMG1 Sw Silverdale, PATREE IN WIRES. TIME ESTIMATED FROM RADAR.
Aug 28, 4:14 PM EDTTSTM WND DMG2 Ene Fricks, PAWIDESPREAD TREE DAMAGE. TIME ESTIMATED FROM RADAR.
Aug 28, 4:14 PM EDTTSTM WND DMGPerkasie, PATREES DOWN. START OF A PATH OR ZONE OF TREE DAMAGE.
Aug 28, 4:15 PM EDTTSTM WND DMGNew Britain, PASEVERAL TREES DOWN.
Aug 28, 4:16 PM EDTTSTM WND DMG1 Ese Chalfont, PAA SMALL AREA OF HARDWOOD TREES WERE DOWNED IN WHAT APPEARS TO HAVE BEEN AN RFD SURGE. A COUPLE TREES WERE SNAPPED 5-10 FEET ABOVE THE GROUND. TIME ESTIMATED FROM RADAR.
Aug 28, 4:20 PM EDTTSTM WND DMGMedia, PATREE AND UTILITY WIRES DOWN ON FARNUM ROAD.
Aug 28, 4:21 PM EDTTSTM WND DMG1 N Horsham, PADOWNED TREE BLOCKING MORELAND AVENUE NEAR MAPLE AVENUE. TIME ESTIMATED FROM RADAR.
Aug 28, 4:21 PM EDTTSTM WND DMGNorthampton Twp, PATREES DOWN. TIME ESTIMATED FROM RADAR.
Aug 28, 4:23 PM EDTTSTM WND DMG1 Ene Oreland, PADOWNED TREE ON JENKINTOWN ROAD NEAR NORTH HILLS AVENUE. TIME ESTIMATED FROM RADAR.
Aug 28, 4:23 PM EDTTSTM WND DMG1 Ese Doylestown, PAPHOTOS OF DOWNED TREES.
Aug 28, 4:23 PM EDTTSTM WND DMG2 N East Goshen Twp., PADOWNED TREE ON FOREST LANE NEAR CHESTER ROAD. TIME ESTIMATED FROM RADAR.
Aug 28, 4:26 PM EDTTSTM WND DMG1 E Willow Grove, PADOWNED TREES ON DEER RUN ROAD AND VALLEY ROAD IN ABINGTON. TIME ESTIMATED FROM RADAR.
Aug 28, 4:26 PM EDTTSTM WND DMG1 Nw East Goshen Twp., PADOWNED TREE ON CORNWALLIS DRIVE. TIME ESTIMATED FROM RADAR.
Aug 28, 4:26 PM EDTTSTM WND DMG1 Sw West Chester, PADOWNED TREE BLOCKING WOLLERTON ALLEY NEAR DARLINGTON STREET. TIME ESTIMATED FROM RADAR.
Aug 28, 4:26 PM EDTTSTM WND DMG2 Nw Flourtown, PADOWNED TREE LIMBS BLOCKING MILITIA HILL ROAD NEAR JOSHUA ROAD. TIME ESTIMATED FROM RADAR.
Aug 28, 4:29 PM EDTTSTM WND DMGRichboro, PASEVERAL REPORTS OF DOWNED TREES AND POWER LINES IN THE RICHBORO AREA. TIME ESTIMATED FROM RADAR.
Aug 28, 4:30 PM EDTTSTM WND DMG2 Ssw New Hope, PAA FEW REPORTS OF DOWNED POWER LINES NEAR WINDY BUSH ROAD. TIME ESTIMATED FROM RADAR.
Aug 28, 4:30 PM EDTHAIL 0.25Springfield, PA
Aug 28, 4:31 PM EDTTSTM WND DMG1 Nne Rockledge, PADOWNED POWER LINES NEAR MOREDON ROAD. TIME ESTIMATED FROM RADAR.
Aug 28, 4:32 PM EDTTSTM WND DMG1 S Doylestown, PATREE LIMBS AND BRANCHES DOWNED.
Aug 28, 4:32 PM EDTTSTM WND DMGNewtown, PATREES DOWN IN THE AREA. TIME ESTIMATED FROM RADAR.
Aug 28, 4:36 PM EDTTSTM WND DMG1 Sw Cheltenham, PAA FEW REPORTS OF DOWNED POWER LINES NEAR AND SOUTH OF CHELTENHAM. TIME ESTIMATED FROM RADAR.
Aug 28, 4:36 PM EDTTSTM WND DMG1 Wnw Wynnefield, PADOWNED TREE ON CITY AVENUE NEAR BERWICK ROAD IN LOWER MERION TWP. TIME ESTIMATED FROM RADAR.
Aug 28, 4:36 PM EDTTSTM WND DMGMillbourne, PASEVERAL REPORTS OF DOWNED TREE LIMBS AND POWER LINES IN THE MILLBOURNE AREA. TIME ESTIMATED FROM RADAR.
Aug 28, 4:39 PM EDTTSTM WND DMG1 W Lima, PAA FEW REPORTS OF DOWNED TREES AND WIRES NEAR AND WEST OF LIMA. TIME ESTIMATED FROM RADAR.
Aug 28, 4:42 PM EDTTSTM WND DMG1 W Stenton, PADOWNED POWER LINES NEAR SEDGLEY AVENUE. TIME ESTIMATED FROM RADAR.
Aug 28, 4:43 PM EDTTSTM WND DMG1 Nne Tullytown, PASEVERAL REPORTS OF DOWNED TREES AND POWER LINES IN THE LEVITTOWN AND TULLYTOWN AREA. TIME ESTIMATED FROM RADAR.
Aug 28, 4:50 PM EDTHAIL 0.251 Ne Roxborough, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 29 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 1:37 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WUUS51 KPHI 281956
SVRPHI
PAC017-029-045-091-101-282045-
/O.NEW.KPHI.SV.W.0275.200828T1956Z-200828T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
356 PM EDT Fri Aug 28 2020

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Montgomery County in southeastern Pennsylvania...
  Bucks County in southeastern Pennsylvania...
  Northeastern Chester County in southeastern Pennsylvania...
  Philadelphia County in southeastern Pennsylvania...
  Central Delaware County in southeastern Pennsylvania...

* Until 445 PM EDT.

* At 355 PM EDT, severe thunderstorms were located along a line
  extending from near Perkasie to Pottstown, moving southeast at 45
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Wind damage to 
           roofs, siding, trees, and power lines is possible.

* Locations impacted include...
  Philadelphia, Camden, West Chester, Bensalem, Ewing, Norristown,
  Pottstown, Phoenixville, Lansdale, West Norriton, East Norriton,
  Yeadon, Westtown, Burlington, Bristol, Perkasie, Doylestown, Byram,
  Conshohocken and Palmyra.

This includes the following highways...
 Pennsylvania Turnpike between mile markers 321 and 358.
 Northeast Extension between mile markers 21 and 40.
 Interstate 95 in Pennsylvania between mile markers 10 and 40.
 Interstate 76 in Pennsylvania between mile markers 327 and 351.
 Interstate 676 in Pennsylvania between mile markers 0 and 1.
 Interstate 476 in Pennsylvania between mile markers 4 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protecting yourself from immediate threats to life and safety shall
take priority.  Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4028 7567 4048 7520 4044 7506 4040 7504
      4040 7497 4033 7494 4016 7472 4014 7474
      4013 7482 4008 7487 4005 7497 3996 7513
      3990 7513 3986 7524 3985 7527 3992 7530
      3988 7568 4008 7551 4023 7572
TIME...MOT...LOC 1955Z 303DEG 37KT 4041 7526 4024 7563 

HAIL...1.00IN
WIND...60MPH
 
$$

Iovino
1 follow-up statement
433 
WWUS51 KPHI 282010 RRA
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
410 PM EDT Fri Aug 28 2020

PAC017-029-045-091-101-282045-
/O.CON.KPHI.SV.W.0275.000000T0000Z-200828T2045Z/
Montgomery PA-Bucks PA-Chester PA-Philadelphia PA-Delaware PA-
410 PM EDT Fri Aug 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR MONTGOMERY...BUCKS...NORTHEASTERN CHESTER...PHILADELPHIA AND
CENTRAL DELAWARE COUNTIES...

At 410 PM EDT, severe thunderstorms were located along a line
extending from Doylestown to Collegeville, moving southeast at 45
mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Philadelphia, Camden, West Chester, Bensalem, Ewing, Norristown,
Phoenixville, Lansdale, West Norriton, East Norriton, Yeadon,
Westtown, Burlington, Bristol, Perkasie, Doylestown, Byram,
Conshohocken, Palmyra and Hatboro.

This includes the following highways...
 Pennsylvania Turnpike between mile markers 321 and 358.
 Northeast Extension between mile markers 21 and 38.
 Interstate 95 in Pennsylvania between mile markers 10 and 40.
 Interstate 76 in Pennsylvania between mile markers 327 and 351.
 Interstate 676 in Pennsylvania between mile markers 0 and 1.
 Interstate 476 in Pennsylvania between mile markers 4 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protecting yourself from immediate threats to life and safety shall
take priority.  Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4048 7520 4044 7506 4040 7504 4040 7497
      4033 7494 4016 7472 4014 7474 4013 7482
      4008 7487 4005 7497 3996 7513 3990 7513
      3986 7524 3985 7527 3992 7530 3988 7568
      4008 7551 4019 7567
TIME...MOT...LOC 2010Z 303DEG 37KT 4033 7511 4016 7548 

HAIL...1.00IN
WIND...70MPH
 
$$

Iovino

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:46 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 28, 3:46 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
346 PM EDT Fri Aug 28 2020

.SYNOPSIS...
An area of low pressure will track north of our region Saturday,
dragging a strong cold front overhead. Remnant moisture from
Tropical Cyclone Laura will enhance rainfall ahead of this cold
front. High pressure will take control of the weather Sunday and
much of Monday before a warm front lifts northward into the area
late Monday into Tuesday. Unsettled weather looks to move into the
region for the second half of next week as a slow-moving cold front
works its way eastward.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Hot and humid into the early evening hours ahead of an approaching
shortwave. Showers and thunderstorms over central Pennsylvania will
continue to track east, and additional storms will fire up ahead of
that main area.

Temperatures remain in the 80s to around 90 with surface dewpoints
in the upper 60s to low 70s. As a result, surface-based CAPE values
are up around 2000 J/kg across Delmarva and from 1500-2000 J/kg
across southern New Jersey and southeast Pennsylvania. Across
Delmarva and southern New Jersey, DCAPE values are up around 1000
J/kg. 0-6 KM Bulk Shear is minimal, generally around 25 kt, but up
to 40 kt across far northern New Jersey. Finally, PWATs are from 1.5-
2.0 inches.

Thunderstorms moving into the unstable airmass, especially across
the southern half of the forecast area, will become strong to
severe, with damaging winds and heavy rain the most likely impacts.

A Severe Thunderstorm Watch is now in effect for most of
southeast Pennsylvania, southern New Jersey, and Delmarva until
8 pm.

The first round of convection will taper off shortly after sunset.
Another shortwave approaches later tonight, firing up another round
of showers and thunderstorms towards and after midnight, with
Delmarva being primary target. Depending on how much rain falls in
the afternoon and early evening, and depending on where the heaviest
rain passes over, could have flash flooding concerns going through
the overnight hours.

Conditions will remain warm/muggy for the rest of the overnight with
patchy fog developing.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Tropical airmass remains over the area on Saturday ahead of the
approaching remnants of Hurricane Laura. Meanwhile, low pressure
passing north of the region will drag a cold front east, and the
remnant low of Laura will be picked up by the front.

Showers and scattered thunderstorms will develop in the morning
ahead of these systems, but will increase going into the afternoon
as the low passes over the region.

Surface dewpoints will be well in the 70s, PWATs will be 2-2.5
inches, setting the stage for several rounds of potentially heavy
rain, especially in the afternoon. What remains to be seen, however,
is how unstable the airmass will become. The combination of rain and
cloud cover should keep temperatures in the 70s to low 80s, and this
would keep CAPE relatively minimal, generally maxing out around 500
J/kg. However, MUCAPE will be up around 1000-1500 J/kg across
Delmarva, and from 500-1000 J/kg elsewhere. 0-6 km Bulk Shear will
be 30-35 kt. One other area of concern is the interaction of the
remnant low of Laura with the passing cold front. BUKFIT helicity
values are fairly high, in the 125-140 range, opening up the
possibility of a few tornadoes in the afternoon.

Still, the primary concern will be the heavy rain, especially taking
into consideration how much rain falls today and where it falls.
Flash flooding remains a threat.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
If you're in want of rain, we have it here in the long term
forecast. Several opportunities will present themselves for some
meaningful rainfall over the course of the upcoming week with
several cold fronts and the remnants of Laura.

The first of these cold fronts will be on the move across the region
Saturday night, infused with moisture and vigor from Laura, thus the
Slight Severe Risk and flooding concerns. Thankfully the front will
remain progressive, pushing most of the moisture out of the region
and offshore early Saturday evening or overnight sometime near the
start of the extended. High pressure will then begin to build
eastward, ushering in a quieter stretch of weather Sunday and into
early Monday. Highs will be much cooler in the upper 70s to around
80. Dew points in the 50s and 60s are going to feel great.

A warm front begins to lift northward through the day Monday as a
weak wave of low pressure tracks out of the Southeast and into the
Mid-Atlantic. The GFS is suggesting a coastal low may form in the
process, which complicates the forecast for Tuesday as onshore flow
then develops. The EC is not quite on board, but tended to favor the
GFS in this case, going with highs a little cooler than blended
solutions in the upper 70s.

Meanwhile, a series of shortwave troughs pivoting around a deep mid-
level trough across the Hudson Bay will drive a series of surface
impulses across the Northern Tier of the country. A piece of energy
cuts off as weak mid-level trough dives down into the Southern
Plains, leading to an elongated area of PV from Texas to the
Northeast. At the surface, this looks to manifest itself in the form
of a nearly stationary front, with rounds of rainfall moving
northeastward along it. With decent agreement between the GFS and
EC, am more confident in this pattern, but the exact position of
this front and rainfall remain rather dubious to say the least. Will
need to watch for heavy rainfall and flooding concerns, especially
if this boundary settles eastward over our region after rainfall
this weekend with Laura's remnants.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Overall, VFR until around 06Z. SHRA/TSRA will result in
sub-VFR conditions should storms pass over a terminal. First round
of convection will occur between 18Z-00Z, and then another round of
convection, mainly impacting southern terminals, is possible after
06Z. VSBY restrictions in fog possible towards daybreak. SW winds 10
kt or less, except higher in thunderstorms. Moderate confidence.

Saturday...IFR in +SHRA and scattered TSRA. W-SW winds 10-15 kt with
gusts up to 20 kt. Moderate confidence.

Outlook...
Sunday...VFR with northwesterly winds from 10 to 15 knots and gusts
to 20 knots. High confidence.

Monday...VFR in the morning with showers and thunderstorms possible
late in the afternoon and evening. Northerly winds turning south-
southeasterly in the afternoon from 5 to 10 knots. Moderate
confidence.

Tuesday...Showers and thunderstorms will likely lead to sub-VFR
conditions throughout the day. East-southeasterly winds from 10 to
15 knots with gusts to 20 knots. Moderate confidence.

Wednesday...Mostly VFR conditions expected, with scattered showers
and thunderstorms. Southerly winds from 5 to 10 knots with gusts to
15 knots. Low confidence.

&&

.MARINE...
Generally, sub-Small Craft Advisory conditions tonight and Saturday.
SW winds will increase to 15-20 kt with 4 ft seas on Saturday.
Thunderstorms this evening, and again on Saturday will result in 35+
kt gusts and reduced VSBYs in heavy rain.

Outlook...
Saturday night and Sunday...SCA conditions may linger into early
Sunday morning with southwesterly winds turning westerly from 15 to
20 knots and gusts to 25 knots. Seas from 2 to 4 feet.

Monday...sub-SCA conditions expected with northeasterly winds
turning southeasterly in the afternoon from 10 to 15 knots. Seas
from 1 to 3 feet.

Tuesday...Sub-SCA conditions expected with southeasterly winds from
15 to 20 knots and seas from 2 to 4 feet.

Wednesday...Sub-SCA conditions expected with southerly winds from 10
to 15 knots and seas from 2 to 4 feet.

Rip currents...
There is a low risk for the development of dangerous and life
threatening rip currents into this evening. On Saturday,
however, the risk for dangerous rip currents increases to
moderate under strong SW flow.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Davis
Near Term...MPS
Short Term...MPS
Long Term...Davis
Aviation...Davis/MPS
Marine...Davis/MPS
Hazardous weather outlook, Aug 28, 1:44 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
144 PM EDT Fri Aug 28 2020

DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ060-061-070-071-
101>106-291800-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-Berks-Lehigh-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
144 PM EDT Fri Aug 28 2020

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms on Saturday will produce areas of heavy
rain, and enhanced rainfall rates may result in local flash flooding.
In addition, some thunderstorms could be severe with locally
damaging winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ001-007>010-012-013-015-PAZ054-055-062-291800-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Carbon-Monroe-Northampton-
144 PM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few thunderstorms this afternoon and tonight could produce
locally damaging winds or flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms on Saturday will produce areas of heavy
rain, and enhanced rainfall rates may result in local flash flooding.
In addition, some thunderstorms could be severe with locally
damaging winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-291800-
Eastern Monmouth-
144 PM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for central New Jersey.

.DAY ONE...This afternoon and tonight.

A few thunderstorms this afternoon and tonight could produce
locally damaging winds or flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms on Saturday will produce areas of heavy
rain, and enhanced rainfall rates may result in local flash flooding.
In addition, some thunderstorms could be severe with locally
damaging winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ024>026-291800-
Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
144 PM EDT Fri Aug 28 2020

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms on Saturday will produce areas of heavy
rain, and enhanced rainfall rates may result in local flash flooding.
In addition, some thunderstorms could be severe with locally
damaging winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-451>455-291800-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
144 PM EDT Fri Aug 28 2020

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Some thunderstorms Saturday may produce locally strong winds.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450-291800-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
144 PM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

A few thunderstorms this afternoon and tonight could produce
locally strong winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Some thunderstorms Saturday may produce locally strong winds.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

In the hours before

Local storm report, Aug 28, 11:51 AM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 AM EDT FRI AUG 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     2 NNW WEST READING      40.36N 75.96W
08/27/2020                   BERKS              PA   TRAINED SPOTTER

            TOPS OF 2 LARGE OAK TREES SNAPPED OFF ABOUT
            30 FEET UP THE TRUNK. TIME ESTIMATED FROM
            RADAR.

&&

STAARMANN
Special weather statement, Aug 28, 3:15 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
315 PM EDT Fri Aug 28 2020

DEZ001-MDZ008-NJZ016-PAZ101-102-281945-
New Castle-Cecil-Salem-Western Chester-Eastern Chester-
315 PM EDT Fri Aug 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
CASTLE...NORTHEASTERN CECIL...SOUTHWESTERN SALEM AND SOUTHWESTERN
CHESTER COUNTIES...

At 315 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Glen Roy to Farmington to North East to
near Mount Pleasant. Movement was east at 30 mph.

Wind gusts up to 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Newark, Middletown, Elkton, Calvert, Oxford, North East, West Grove,
Rising Sun, Delaware City, Glen Roy, Zion, Blake, Barksdale, North
Star, Glasgow, Bear, Hancocks Bridge, Port Penn, Brantwood and Mount
Vernon.

This includes the following highways...
 Interstate 95 in Delaware between mile markers 0 and 6.
 Interstate 95 in Maryland between mile markers 97 and 109.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3976 7606 3985 7602 3985 7574 3966 7566
      3955 7550 3946 7540 3945 7542 3942 7540
      3947 7577 3960 7600 3968 7608 3974 7610
TIME...MOT...LOC 1915Z 273DEG 26KT 3979 7606 3969 7602 3960 7591 3951
7576

Staarmann
Special weather statement, Aug 28, 3:41 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
341 PM EDT Fri Aug 28 2020

DEZ001-MDZ008-NJZ016-282015-
New Castle-Cecil-Salem-
341 PM EDT Fri Aug 28 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NEW CASTLE...EAST
CENTRAL CECIL AND SOUTHWESTERN SALEM COUNTIES...

At 340 PM EDT, a strong thunderstorm was located over Glasgow, or
near Elkton, moving east at 25 mph.

Wind gusts up to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Elkton, Pennsville, Salem, Alloway, Quinton, Delaware City, Saint
Georges, Mount Pleasant, Glasgow, Bear, Hancocks Bridge, Port Penn,
Brantwood, Hope Creek, Newport Meadows and Chesapeake City.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3963 7580 3966 7534 3946 7538 3946 7541
      3945 7542 3943 7540 3943 7541 3942 7542
      3941 7540 3940 7541 3941 7542 3953 7582
TIME...MOT...LOC 1940Z 278DEG 22KT 3958 7573

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:13 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh, Northampton47 min
Aug 27, 8:26 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery26 min
Aug 27, 8:29 PM EDTSevere Thunderstorm WarningPHIBucks46 min
Aug 28, 3:22 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery53 min
Aug 28, 3:33 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Lehigh, Montgomery101 min
Aug 28, 3:36 PM EDTSevere Thunderstorm WarningPHIBerks, Chester54 min
Aug 28, 3:52 PM EDTSevere Thunderstorm WarningPHIChester, Delaware53 min
Aug 28, 4:01 PM EDTSevere Thunderstorm WarningPHIChester, Delaware44 min
Aug 28, 4:39 PM EDTSevere Thunderstorm WarningPHIDelaware, Montgomery, Philadelphia66 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.